Vol. 17, No. 2, 1966

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Chains of modules with completely reducible quotients

John Dauns

Vol. 17 (1966), No. 2, 235–242
Abstract

Consider a left module V over a possibly noncommutative ring R. The objective is to investigate finite or infinite sequences of submodules of V of the form {0} = A0 A1 A2 or of the form V = A0 A1 A2 where all the quotient modules Ai+1∕Ai or Ai∕Ai+1 are completely reducible. It is shown that some of the known properties of such series for a module over a ring with minimum condition hold for a more general class of rings, a class which properly includes those satisfying the descending chain condition. The main difficulty which this note has attempted to solve is to generalize these well known theorems from the minimum condition case to a much larger class of rings and modules. The class of rings considered in this note seems to be the natural setting in which to prove these theorems. In spite of the added generality, our proofs are not longer than they would be if the minimum condition were assumed.

Mathematical Subject Classification
Primary: 16.40
Milestones
Received: 6 January 1965
Published: 1 May 1966
Authors
John Dauns